Translator Disclaimer
December, 1989 The Admissibility of the Kaplan-Meier and other Maximum Likelihood Estimators in the Presence of Censoring
G. Meeden, M. Ghosh, C. Srinivasan, S. Vardeman
Ann. Statist. 17(4): 1509-1531 (December, 1989). DOI: 10.1214/aos/1176347379

Abstract

For the nonparametric estimation of a survival function when censoring is present, the Kaplan-Meier estimator is often used. The admissibility of this estimator and other related maximum likelihood estimators is demonstrated. This is done by reducing the problem to one involving just the multinomial distribution and then using the stepwise Bayes technique to prove admissibility.

Citation

Download Citation

G. Meeden. M. Ghosh. C. Srinivasan. S. Vardeman. "The Admissibility of the Kaplan-Meier and other Maximum Likelihood Estimators in the Presence of Censoring." Ann. Statist. 17 (4) 1509 - 1531, December, 1989. https://doi.org/10.1214/aos/1176347379

Information

Published: December, 1989
First available in Project Euclid: 12 April 2007

zbMATH: 0723.62024
MathSciNet: MR1026297
Digital Object Identifier: 10.1214/aos/1176347379

Subjects:
Primary: 62G05
Secondary: 62C15

Rights: Copyright © 1989 Institute of Mathematical Statistics

JOURNAL ARTICLE
23 PAGES


SHARE
Vol.17 • No. 4 • December, 1989
Back to Top